MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3546007 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
11/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture associated with breast implant, material rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female patient with no history of hormone replacement therapy underwent primary breast augmentation with two 600cc mentor memorygel breast implants, experienced bilateral breast capsular contractures on (b)(6) 2021 (baker grade iii on the right and baker grade iv on the left).The patient had magnetic resonance imaging (mri) without contrast prior to presenting to the reporting hcp office.Mri with contrast performed on (b)(6) 2021 showed the following: right breast with abnormal, intracapsular implant rupture; small amount of fluid surrounding the implant rupture confined to the fibrous capsule.Left breast showed implant rupture with large amount of fluid accumulating outside the confines of the silicone implant, but within the fibrous capsule.The patient was seen in the office on (b)(6) 2021; the pain, hardness, and swelling in her left breast have worsened significantly.The physician feels patient could have bia-alcl in her left breast.Ultrasound-guided fine needle aspiration was performed on (b)(6) 2021.The results are pending.The patient has been tentatively scheduled for breast implant removal on (b)(6) 2022.This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
On january 20, 2022, mentor became aware of the following additional information: the patient underwent uneventful ultrasound-guided aspiration of the effusion around the left breast implant on (b)(6) 2021.Total of approximately 16cc of fluid was aspirated.Fluid was non-turbid, blood tinged and light brown in appearance.Fluid was sent for analysis.The cytology report¿s diagnosis of the peri-implant effusion reads as follows: fluid, left breast, lower outer quadrant (fine needle aspiration): negative for malignant cells proteinaceous fluid containing few histocytes and few small lymphocytes flow diagnosis: no immunophenotypic evidence of b-cell or t-cell lymphoma.Note: there is no cytologic evidence of atypical lymphoid or epithelial type cells.On (b)(6) 2022, the patient underwent bilateral capsulectomy and removal of ruptured mentor silicone implants.It was attempted to take out the capsule and old implant in an en bloc fashion, however, when the capsule was taken off the chest wall, it was extremely adherent, and the capsule was entered.Fluid from around the left implant was harvested to send for cytology.The implant was clearly ruptured.The implant was removed in pieces and was identified as a 600cc implant.The anterior portion of the capsule and what remained of the implant was removed.The implants were replaced with smooth round implants.The patient was transferred to the post-anesthesia care unit (pacu) in stable condition.The specimen collected during the procedure on (b)(6) 2022 was analyzed.The pathology report reads as follows: diagnosis: left breast ¿ fibrous capsule with implant granuloma; no evidence of lymphoma or other malignancy.The cytology report reads as follows: diagnosis: left breast capsule washing (fine needle aspiration): predominantly red blood cells and scattered benign appearing lymphocytes; no malignant cells identified, no cd-30 positive cells identified.In summary, the clinical information provided on 20-jan-2022 supports that this case is not consistent with a bia-alcl diagnosis.Upon review of the information assessed by mentor¿s clinical team, this case will be classified as a non-bia alcl case.To properly capture the event, health effect - impact code f19 "surgical intervention" was removed as fine needle aspiration was only performed on the left breast.The patient underwent bilateral replacement with two non-mentor implants.This medwatch form is for the right breast prosthesis.